MAUDE Adverse Event Report: SYNTHES GMBH BOLT FOR FEMORAL NECK SYSTEM 100MM LENGTH-STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH BOLT FOR FEMORAL NECK SYSTEM 100MM LENGTH-STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 04.168.300S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: therapy date (b)(6) 2021.Reporter is a j&j employee.Non-sterile: neck fix bolt l100 tan, part: 04.168.300 (60123910), lot: 3l89269, manufacturing site: (b)(4), release to warehouse date: 05.Apr.2019.The non-sterile article is a part of the sterile sold kit below.Kit: implkit f/fem neck syst constructl.100, part: 04.168.100s, lot: 4l34633, manufacturing site: (b)(4), release to warehouse date: 23.Apr.2019, expiry date: 01.Apr.2029.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the neck fix bolt l100 tan had no cosmetic issues.A dimensional inspection for the neck fix bolt l100 tan was unable to be performed due to devices being stuck together.A functional test was performed, disassembling process was unsuccessful since the drill bit, neck plate, and bolt remained jammed into the protection sleeve, causing functional problems with the mechanism of the handle.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the neck fix bolt l100 tan would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in netherlands as follows: it was reported that on (b)(6) 2021, the procedure was an implantation of an fns.Drilling the locking hole for inserting the 5.0 locking screw, the drill got stuck in the protection sleeve, for the femoral neck system insertion instruments.The doctor could not move the drill in any way.The fns was taken out of the patient and an dhs was inserted.This report involves one (1) bolt for femoral neck system 100mm length-sterile.This is report 5 of 5 for (b)(4).

Brand Name
BOLT FOR FEMORAL NECK SYSTEM 100MM LENGTH-STERILE
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14498237
Report Number8030965-2022-03489
Device Sequence Number14729091
Product Code KTT
UDI-Device Identifier10886982274762
UDI-Public(01)10886982274762
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.168.300S
Device Catalogue Number04.168.300
Device Lot Number3L89269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT Ø4.3 L413; INSERT HANDLE; LOCKING GUID INSERT F/INSERTION INSTR; NECK FIX PLATE 1-HO TAN; PROTECTION SLEEVE F/INSERTION INSTR
Patient SexUnknown